MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC PROBE NAVIGUS; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC PROBE NAVIGUS; INSTRUMENT, STEREOTAXIC
Model Number 9733157
Medical Device Problem Code Device Sensing Problem (2917)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system being used during a cranial biopsy.It was reported that a probe would not track.The instrument was added to the procedure, and would flicker on the screen, and then immediately stopped tracking.The procedure continued with navigation, but without the biopsy system.After the case, the manufacturer representative brought the instrument into the tracking volume and the probe worked when one of the top spheres were removed/covered.She covered the top right sphere, and the probe was able to be tracked.The same was done with the top left sphere, and the probe was still able to be tracked.When both spheres were uncovered, the probe was not able to be tracked.There was no patient harm and the procedure was not delayed.

Brand Name
PROBE NAVIGUS
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key10438552
Report Number1723170-2020-02240
Device Sequence Number19856920
Product Code HAW
UDI-Device Identifier00613994231413
UDI-Public00613994231413
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K971247
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9733157
Device Catalogue Number9733157
Device Lot Number180511
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2020
Initial Report FDA Received Date08/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight58